MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when they were inserting the sheath into the patient's artery the dilator would not stay locked in place in the sheath.The patient was stable, and the procedure was completed successfully.Additional information was received on 14oct2019.The procedure performed was a diagnostic runoff.A second terumo sheath was used to successfully complete the procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr r2p destination sheath and dilator were returned for product evaluation.Visual inspection revealed a kink was observed 0.8 cm from the sheath hub.Microscopy confirmed that the sheath was damaged and kinked.The sheath also had a 4 cm flattened portion 140 cm from the hub.There was no damage seen on the dilator.Functional testing was performed.The components were attempted to be mated together but could not be due to the flattened portion on the sheath; the dilator tip stops halfway through the flattened portion of the sheath shaft.The dilator was cut and then mated with the sheath and the components securely mated together and locked and did not come apart.Dimensional testing was performed.Measurements were taken of the sheath diameter and it measured at 0.09984" which was within the manufacturer specification.The sheath inner diameter measured at 0.0875 inches which is within the manufacturer specification.Measurements were taken of the dilator diameter and it measured at 0.08266" which was within the manufacturer specification.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9292901
Report Number1118880-2019-00313
Device Sequence Number13979230
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberWG27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1